MAUDE Adverse Event Report: ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Incontinence (1928); Neuropathy (1983); Pain (1994); Urinary Frequency / Polyuria (2275); Discomfort (2330); Numbness (2415); Prolapse (2475); Ambulation or Postural Difficulties (2544); Unspecified Kidney or Urinary Problem (4503); Insufficient Information (4580)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a rectopexy, cystopexy and hysteropexy surgery using promoto-fixation following grade iv rectal prolapse associated with cervico-cystoptosis and hysterocele on (b)(6) 2020 and mesh was implanted.The anterior and posterior promoto-fixation operation included placement of the mesh on the anterior vaginal wall with7 autosure endouniversal staples and on the isthmus with 2 ethibond 0 stitches + insertion of a gynemeche of 15/5 cm fixed to the levator muscles on the anterior face of the rectum by endo-hernia.Fixation of the 2 prostheses to the promontory using capsure and closure of the peritoneal breach using v-loch 3/0.First rheumatological/neuropathic pathology diagnosed in 2021 via spinal mri following a visit to emergency with degenerative disc disease and discarthrosis, c4/c5, c5/c6, c6/c7, l5s1.The patient could hardly walk or drive without very quickly feeling tingling, numbness, paresthesia and intense pain.He is regularly bent double with neuropathic pain associated with neck pain, back pain and lower back pain.He has to walk with a crutch or cane regularly, when he is not paralyzed, especially on the left side, legs and arms.He has to give up driving because of the danger associated with the pain and motor problems in his legs and arms.He tried physiotherapy and began hospitalization in a rehabilitation center which had to be interrupted because of disabling motor pain and discomfort, making it impossible to take care of him.Use of the tens system.Inability to take painkillers, anti-inflammatories, corticoids, muscle relaxants due to gastrointestinal pathology aggravated by the side effects of these drugs.The patient further reported during a second gastro-enterological pathology, following rectopexy, worsening of constipation in the form of incapacitating dyschesia associated with daily abdominal and pelvic pain, worsening of the pain associated with ovarian endometriosis.At present, the patient is experiencing terminal constipation with daily trans-anal irrigation, via the peristeen system after failure of other treatments.Recurrence of cystocele linked to terminal constipation.Pollakiuria, bladder hyperactivity, mixed urinary incontinence, pelvic heaviness.Hypokalliaemia related to trans-anal irrigations (2 recent visits to the emergency department of the chu for generalized muscular contractions due to lack of potassium).No further information is available as the reporter contact details were not disclosed.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.

Brand Name
GYNECARE GYNEMSH PS 4INX6IN
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19637790
Report Number2210968-2024-06780
Device Sequence Number8794009
Product Code OTO
UDI-Device Identifier10705031037731
UDI-Public10705031037731
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberGPSL
Device Lot NumberPPBCLH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown